Archive of Activities

Workshop on “E-Government: From Policy to Practice”

June 26, 2012


“E-Government: From Policy to Practice”





Tuesday, 26 June 2012
Time Activities
08:30-09:00 Registration
OPENING SESSION – United Nations E-Government Survey: Findings and Trends
The United Nations e-Government Survey was initiated in 2001 by the Division for Public Administration and Development Management to support Member States’ efforts in egovernment and information communications technologies (ICTs) for socio-economic development. The Survey taps on the collective wisdom of global strategists and practitioners in how they leverage e-government to better serve the public. It suggests a way forward for governments to move towards greater innovation, consolidate their e-government strategies and develop evidence-based policies that will facilitate the adoption of emerging technologies and effectively respond to the emerging needs of citizens.
Chair: Mr. Gary Fowlie
Director, ITU Liaison Office, New York
Rapporteur: Ms. Elida Reci, DPADM
Facilitator: Mr. Jonas Rabinovitch, DPADM
09:00-09:15 Workshop Opening
Mr. Richard Kerby, DPADM - Master of Ceremonies
09:15-09:20 Introduction of Session by Chairperson
09:20-09:35 Results and Trends in e-Government Development
Mr. Vincenzo Aquaro, Chief, e-Government Branch
09:35-10:05 Discussion (30 mins)
SESSION 1 – E-Government Strategies/Policies: Design for Results
The emphasis of this Session is on policy and strategy design. The path from policy to practice is not always self-evident. One clear global trend on e-Government development is that estrategies and e-policies, as well as their respective regulatory environment, become increasingly linked to national development frameworks and practices. This section will discuss how to tackle the design e-Government policies and strategies so that they reinforce a more integrated approach towards results, with emphasis on effectiveness, transparency and service delivery.
Chair: Mr. Siripurapu Kesava Rao
CEPA Member and Director-General of the Administrative Staff College of India
Rapporteur: Ms. Ran Kim, DPADM
Facilitator: Mr. Richard Kerby, DPADM
10:05-10:10 Introduction of Session by Chairperson
10:10-10:40 Republic of Korea – H.E. Mr. Kwang-Soo Chang, Assistant Minister,
Informatization Strategy Office
Israel – Ms. Carmela Avner, Chief Information Officer, Ministry of Finance
10:40-11:10 Discussion (30 mins)
11:10-11:30 Coffee Break
11:30-12:15 Mexico – Mr. Uriel Marquez Carrasco, Deputy Secretary, Secretariat for Public Service
Bahrain – Mr. Mohamed Ali Al Qaed, Chief Executive Officer, e-Government Authority
Finland – Mr. Juhani Korhonen, Ministerial Adviser, Ministry of Finance and Dr. Tuija Kuusisto, Counsellor, Ministry of Finance
12:15-13:00 Discussion (45 mins)
13:00-14:30 Lunch Break
SESSION 2 – Whole-Of-Government: Institutional Coordination for Effective Implementation
The emphasis of this session is on institutional arrangements for integrated results, including national coordinating authorities, promoting citizen-centric design, standards setting and systems integration, Privacy and security issues. Consideration of these issues should ideally begin with policy and strategic design. Recent analysis of e-Government heterogeneous performance in various regions suggests that the critical strategic question about e-Government policy design is not “What?” but “How?” allowing a more holistic and integrated approach towards innovation in e-Government implementation.
Chair: Ms. Rowena Bethel
CEPA Member and Independent Consultant on eGovernment, Nassau
Rapporteur: Mr. Robert de Jesus, DPADM
Facilitator: Mr. Jonas Rabinovitch, DPADM
14:30-14:35 Introduction of Session by Chairperson
14:35-14:50 Presentation on the UN Public Administration Country Studies (UNPACS)
Mr. Richard Kerby, DPADM
14:50-15:20 Discussion (30 mins)
15:20-15:50 Colombia – Ms. Johanna Pimiento, Manager, E-Government Programme
Chile – Mr. Andrés Bustamante Valenzuela, Director, e-Government
Development, Ministry of the Presidency
15:50-16:20 Discussion (30 mins)
16:20-16:50 Spain – Mr. Carles Castell Puig, Head, Territorial Planning and Analysis
Malaysia – Ms. Normi Nordin, Director of Society Well-being Division,
Implementation coordination Unit of Prime Ministers’ Department
16:50-17:20 Discussion (30 mins)
17:20-17:30 Wrap-Up
Mr. Vincenzo Aquaro, Chief, e-Government Branch
Wednesday, 27 June 2012
Time Activities
SESSION 3 – Connected Government: Partnerships and Collaboration For Enhanced Service Delivery
The emphasis of this Session is on mechanisms to facilitate service delivery. This Section will examine and discuss existing E-Government practices and the procedures that made them open, integrated, effective and transparent. The respective roles of Government, the private sector and civil society will also be examined in a complementary way, having concrete cases as references and lessons learned.
Chair: Mr. Vincenzo Aquaro, Chief, e-Government Branch
Rapporteur: Robert de Jesus, DPADM
Facilitator: Mr. Richard Kerby, DPADM
09:15-09:20 Introduction of Session by Chairperson
09:20-09:50 Kazahkstan – H.E. Mr. Saken Sarsenov, Deputy Minister of Transportation and Communication, responsible for E-Government Policy
Singapore – Ms. Lih Ling Ong, Director of Government Chief Information Office, Infocomm Development Authority of Singapore
09:50-10:20 Discussion (30 mins)
10:20-10:50 Seychelles – Mr. Benjamin Choppy, Principal Secretary, Department of Information and Communication Technologies, Ministry of National Development UN Economic Commission for Africa - Ms. Aida Opoku-Mensah, Director, ICT and Science & Technology Division (ISTD), United Nations Economic Commission for Africa (UNECA)
10:50-11:20 Discussion (30 mins)
11:20-11:35 Coffee Break
11:35-12:20 FEACO – Mr. Ezio Lattanzio, Chairman of FEACO European Federation of Management Consultancies Associations
CONSIP, Italy – Mr. Luca Mastrogregori, Head, eProcurement Strategies UNPOG – Mr. Alexei Tikhomirov, Acting Head, UN Project Office on Governance
12:20-13:00 Discussion (40 mins)
13:00-13:15 Discussion and Final Wrap-Up
Mr. Vincenzo Aquaro, Chief, e-Government Branch

LIST Prev Prev